MAUDE Adverse Event Report: COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCDA39
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, eight dissectors had frequent alarm and still alarms after wiping and rinsing.Same situation when changing the second blade.The surgeon switched to another manufacturer.The dissector did not break.There was no patient injury.Medtronic's initial evaluation of the incident device found that the device's jaw disengaged, the broken jaw was returned.
 
Additional Manufacturer Narrative
D10 concomitant product: scda39, ultrason dissect scda39 curved jaw 39cm (lot#41910194x); scgaa, reusable generator a scgaa (serial#unknown); scba, battery scba (serial#unknown); scda39, ultrason dissect scda39 curved jaw 39cm (lot#41910194x); scda39, ultrason dissect scda39 curved jaw 39cm (lot#41910194x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during procedure, 8 dissectors had frequent alarm and still alarms after wiping and rinsing.Same situation when changing the second blade.The surgeon switched to another manufacturer.The dissector did not break during procedure and did not fell inside the patient's cavity.There was no patient injury.Medtronic's initial evaluation of the incident device found that the device's jaw disengaged, the broken jaw was returned.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (fdr).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24590688
Report Number1717344-2026-00365
Device Sequence Number10114862
Product Code LFL
UDI-Device Identifier10884521592841
UDI-Public(01)10884521592841(17)290708(10)41910194X
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCDA39
Device Catalogue NumberSCDA39
Device Lot Number41910194X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient Age65 YR
Patient SexFemale
Patient Weight56 KG